Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 16, 2015, 8:45 AM CDT for Jackson County, Florida. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2015, 8:45 AM CDT (13:45 UTC)
- Expired
- Apr 16, 2015, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:00 AM CDT | FLASH FLOOD | 2 Nne Inwood, FL | WATER OVER WALDEN ROAD WITH SOME WASH OUTS. |
| Apr 16, 10:00 AM CDT | FLASH FLOOD | 2 Nw Sneads, FL | WATER OVER WEDDINGTON ROAD WITH SOME WASH OUTS. |
| Apr 16, 10:00 AM CDT | FLASH FLOOD | 4 N Inwood, FL | WATER OVER GEMINI LOOP AT WILLIAMS ROAD WITH SOME WASH OUTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WGUS52 KTAE 161345
FFWTAE
FLC063-161545-
/O.NEW.KTAE.FF.W.0005.150416T1345Z-150416T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1045 AM CDT
* AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN
JACKSON COUNTY. UP TO THREE AND A HALF INCHES OF RAIN HAS ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHATTAHOOCHEE...SNEADS AND GRAND RIDGE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3087 8499 3085 8493 3084 8493 3078 8492
3075 8491 3074 8489 3070 8486 3068 8487
3066 8489 3065 8489 3064 8491 3062 8491
3061 8492 3065 8510
$$
38-GODSEY1 follow-up statement
857
WGUS72 KTAE 161437
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 AM CDT THU APR 16 2015
FLC063-161545-
/O.CON.KTAE.FF.W.0005.000000T0000Z-150416T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
937 AM CDT THU APR 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
JACKSON COUNTY...
AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS ACROSS EASTERN JACKSON
COUNTY...PARTICULARLY AROUND GRAND RIDGE...PRODUCING HEAVY RAIN.
DOPPLER RADAR ESTIMATES SUGGEST MORE THAN 4 INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PORTIONS OF EASTERN JACKSON COUNTY. SOME
FLOODING HAS BEEN REPORTED IN THE AREA...AND ADDITIONAL FLOODING IS
LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHATTAHOOCHEE...SNEADS AND GRAND RIDGE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3087 8499 3085 8493 3084 8493 3078 8492
3075 8491 3074 8489 3070 8486 3068 8487
3066 8489 3065 8489 3064 8491 3062 8491
3061 8492 3065 8510
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 2:33 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 16, 2:33 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 AM EDT THU APR 16 2015 .NEAR TERM [THROUGH TODAY]... THE LONG WAVE PATTERN ACROSS NORTH AMERICA FEATURES A LARGE UPPER LOW OVER UTAH AND A RIDGE FROM THE CARIBBEAN NORTHEAST ACROSS THE BAHAMAS AND OFF THE SOUTHEAST U.S. COAST. THIS PATTERN KEEPS THE GULF COAST STATES BENEATH AN AREA OF FAST WSW UPPER LEVEL FLOW DUE TO THE CONTINUED PRESENCE OF A STRONG SUBTROPICAL JET STREAM THAT STRETCHES FROM THE CENTRAL PACIFIC TO THE GULF. SURFACE ANALYSIS SHOWS THAT A COLD FRONT HAS BACK DOORED ITS WAY INTO SOUTH GA AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST. THIS FEATURE WILL PUSH FURTHER TO THE SOUTHWEST TODAY AND ACT AS A TRIGGER FOR CONVECTION AS THE FORECAST AREA REMAINS IN AN AREA OF UNSEASONABLY DEEP AND PERSISTENT MOIST AIR. MESOSCALE BOUNDARIES AND WEAK RIPPLES OF ENERGY AT UPPER LEVELS WILL ALSO ACT AS LIFTING MECHANISMS. THE RESULT WILL BE YET ANOTHER DAY OF OVERCAST SKIES AND HIGH POPS IN THE LIKELY TO CATEGORICAL RANGE. MAX TEMPS WILL ACTUALLY BE PRETTY CLOSE TO SEASONAL AVERAGES WITH UPPER 70S NORTH TO LOWER 80S SOUTH. THE PRIMARY CONCERN, AS HAS BEEN THE CASE FOR SEVERAL DAYS NOW, WILL BE LOCALLY HEAVY RAIN AND FLOODING. IT IS DIFFICULT TO DETERMINE EXACTLY WHERE THESE AREAS WILL SET UP, BUT CONFIDENCE IS HIGH THAT IT WILL OCCUR SOMEWHERE. .SHORT TERM [TONIGHT THROUGH SATURDAY]... A VERY MOIST SUBTROPICAL JET STREAM WILL EXTEND ACROSS MEXICO AND THE GOMEX WITH A DEEP CLOSED LOW CENTERED OVER THE FOUR CORNERS REGION AT THE BEGINNING OF THE PERIOD. THE LOW WILL SLOWLY MOVE INTO THE CENTRAL PLAINS BY LATE SATURDAY WITH ENHANCED RIDGING OVER THE EASTERN THIRD OF THE CONUS. AT THE SURFACE, AN AREA OF LOW PRESSURE WILL DEVELOP ON THE NOW QUASI-STATIONARY FRONT LAYING ACROSS NORTH FLORIDA AND JUST OFF THE NORTHEAST FLORIDA COAST. AS THE LOW LIFTS TO THE NORTHEAST PARALLELING THE SOUTHEAST U.S. COASTLINE, A DRIER AIRMASS WILL BE PULLED INTO OUR EASTERN ZONES BY LATE FRIDAY NIGHT AND SATURDAY. UNTIL THEN, ON FRIDAY EXPECT TO SEE ANOTHER ACTIVE DAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS WITH POPS IN THE LIKELY RANGE ACROSS THE ENTIRE TRI-STATE REGION. SATURDAY, WE SHOULD SEE POPS TAPERED FROM LIKELY (70%) FAR WEST ZONES TO SLIGHT (20%) EASTERN THIRD. TEMPS WILL CONTINUE ABOVE SEASONAL LEVELS EXCEPT NEAR TO SLIGHTLY BELOW FOR OUR NORTHERNMOST ZONES ON FRIDAY. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE AFOREMENTIONED UPPER LOW WILL WEAKEN AND BECOME ABSORBED IN ANOTHER LOW TRANSLATING FROM THE UPPER PLAINS TO THE GREAT LAKES SUNDAY INTO EARLY NEXT WEEK. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE CWA ON SUNDAY AHEAD OF THE ASSOCIATED SURFACE COLD FRONT. RAIN CHANCES WILL CONTINUE UNTIL EITHER LATE MONDAY OR EARLY TUESDAY WHEN THE COLD FRONT PUSHES THROUGH. HOWEVER, MOST OF THE DEEP LAYER MOISTURE WILL HAVE MOVED TO THE EAST SO POPS WILL BE IN THE CHANCE CATEGORY. DRIER AIR WILL MOVE IN BY TUESDAY WITH ONLY A SLIGHT CHANCE OR LESS OF SEEING CONVECTION THROUGH THE REMAINDER OF THE PERIOD. TEMPERATURES WON'T BE THAT MUCH COOLER BEHIND THE FRONT, BUT THE LOWER HUMIDITY WILL MAKE IT FEEL A LITTLE MORE LIKE APRIL THAN JUNE. && .AVIATION... [THROUGH 06Z FRIDAY] IFR CONDITIONS ARE EXPECTED TO DEVELOP AT ALL TERMINALS OVERNIGHT AND PERSIST WELL INTO THE DAYLIGHT HOURS. AN EVENTUAL IMPROVEMENT TO MVFR IS EXPECTED. SCATTERED TO NUMEROUS SHOWERS AND STORM ARE ONCE AGAIN EXPECTED TODAY AND ARE INDICATED AS A POSSIBILITY AT ALL TERMINALS FROM MIDDAY THROUGH EVENING. && .MARINE... WINDS WILL BE LIGHT FROM THE EAST THROUGH FRIDAY BECOMING LIGHT TO MODERATE AS THEY SHIFT TO ONSHORE OVER THE WEEKEND AHEAD OF THE COLD FRONT. WINDS SHIFT TO BECOME OFFSHORE IN THE WAKE OF THE FRONT LATE MONDAY OR EARLY TUESDAY. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED TO PREVAIL THROUGH THE WEEKEND. WETTING RAINS ARE LIKELY AND FUEL MOISTURE LEVELS SHOULD STAY HIGH. && .HYDROLOGY... RECENT HEAVY RAINS IN THE FL PANHANDLE, SOUTHEAST AL, AND SOUTHWEST GA HAVE RESULTED IN SOME SHARP RISES IN LOCAL RIVER STAGES. HOWEVER, OUR EASTERN RIVERS REMAIN MOSTLY UNAFFECTED. WE EXPECT MOST OF THE RIVER STAGES TO REMAIN BELOW THEIR LOCAL ACTION STAGES, THOUGH THIS COULD CHANGE IF BANDS OF HEAVY RAIN SET UP OVER A PARTICULAR RIVER BASIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 81 67 80 64 85 / 70 80 70 30 40 PANAMA CITY 77 69 77 67 80 / 80 70 60 20 60 DOTHAN 77 64 76 62 82 / 80 90 60 30 60 ALBANY 76 62 74 61 83 / 70 90 60 30 40 VALDOSTA 79 65 80 64 86 / 70 80 70 30 20 CROSS CITY 83 67 82 65 87 / 70 70 60 20 20 APALACHICOLA 80 71 78 68 80 / 70 60 70 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...BARRY LONG TERM...BARRY AVIATION...WOOL MARINE...BARRY FIRE WEATHER...WOOL HYDROLOGY...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:31 AM CDT | Areal Flood Advisory | TAE | Jackson | 119 min |
| Apr 16, 8:09 AM CDT | Areal Flood Advisory | TAE | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.